Hail, Greene
- When
- December 30, 3:40 PM CST
- Where
- Greene County, Springfield
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.200, -93.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 30, 2:05 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 205 PM CST MON DEC 30 2002 MAIN FORECAST CONCERNS: HEAVY RAINFALL POTENTIAL TONIGHT AND HEAVY SNOWFALL POTENTIAL WEDNESDAY NIGHT INTO THURSDAY. WATER VAPOR LOOP/RUC 500-300MB VORTICITY INDICATES POTENT SYSTEM OVER THE BIG BEND REGION OF WEST TEXAS. FETCH OF UNUSUALLY WARM AIR CONTINUED WELL AHEAD OF THIS SYSTEM...WITH CURRENT TEMPERATURES ACROSS THE FORECAST AREA IN THE MIDDLE 60S. DEW POINT TEMPERATURES REMAINED IN THE LOWER AND MIDDLE 50S...WITH SHOWERS AND THUNDERSTORMS MOVING INTO THE FORECAST AREA FROM THE SOUTHWEST. FOR TONIGHT...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY THOSE LOCATIONS SOUTH OF INTERSTATE 44...AND WILL KEEP CATEGORICAL POPS IN THE EXTREME SOUTHEAST CORNER OF THE FORECAST AREA. MODELS PRINTING OUT HEAVY RAINFALL ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA...BUT WILL HOLD OFF ON A WATCH AT THIS TIME: RAPID SNOWMELT OVER THE PAST 24 HOURS HAS CAUSED ONLY A SLIGHT RISE IN RIVER STAGES...WHICH LEADS ME TO BELIEVE THAT THE GROUND COULD ABSORB ADDITIONAL RAINFALL. WILL ADD HEAVY RAINFALL POSSIBLE WORDING TO ZONES IN SOUTH CENTRAL MISSOURI THIS EVENING. ISOLATED SEVERE THUNDERSTORMS MAY ALSO OCCUR THIS EVENING. FORECAST THEN BECOMES VERY MUDDY (AND POSSIBLY VERY SNOWY) WEDNESDAY INTO THURSDAY AS UPPER LEVEL LOW PASSES TO OUR SOUTH AND BECOMES ENTANGLED WITH ANOTHER SHORT WAVE DROPPING THROUGH THE PLAINS. ETA AND GFS BOTH DEVELOP A BAND OF HEAVY SNOWFALL WEDNESDAY NIGHT INTO THURSDAY...WITH A WIDE DISCREPANCY BETWEEN THE LOCATION OF THE BAND AND THE SNOWFALL EXPECTED. ETA DEVELOPS A 12 INCH BULLSEYE IN WEST CENTRAL MISSOURI WHILE AVN HAS 3 TO 5 INCHES IN EAST CENTRAL MISSOURI. MEANWHILE...THE CANADIAN MODEL DEVELOPS A GENERAL LIGHT SNOW...BUT NOTHING AS DIRE AS THE ETA/GFS. DUE TO THE UNCERTAINTY ...WILL CARRY A 40 POP IN CENTRAL SECTIONS AND A 30 ELSEWHERE. HOPEFULLY LATER MODEL RUNS WILL CONVERGE ON A SOLUTION. REST OF EXTENDED FORECAST: INHERITED A CHANCE OF RAIN/SNOW SATURDAY NIGHT INTO SUNDAY...BUT REMOVED IT DUE TO THE TREND OF THE GFS TO KEEP THE ENERGY FROM THIS SYSTEM FARTHER NORTH OVER THE PAST FEW RUNS. MOISTURE WILL ALSO BE LIMITED WITH THIS NEXT SYSTEM. PRELIMINARY ISC GRIDS HAVE BEEN SENT. THANKS TO FRED AT WFO LSX AND CENTRAL CLUSTER OFFICES FOR COLLABORATION EFFORTS THIS AFTERNOON. .SGF... MO...NONE. KS...NONE. SUTTON
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF DIMES AND THUNDERSTORM WIND GUSTS UP TO 60 MPH. LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: SOUTH OF THE INTERSTATE 44 CORRIDOR. DISCUSSION: A VIGOROUS UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN PLAINS...CONTINUES TO FEED IN COPIOUS LOW LEVEL MOISTURE AND WARM AIR. A COLD FRONT IS EXPECTED TO APPROACH THE REGION THIS AFTERNOON...AND A FEW STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP IN ADVANCE OF THIS FEATURE. WITH VERY COLD AND DRY AIR IN THE MIDDLE LEVELS OF THE ATMOSPHERE...THE POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF DIMES EXISTS. THE POTENTIAL FOR LOCALIZED FLOODING ALSO EXISTS SOUTH OF THE I-44 CORRIDOR. NEAR SATURATED SOILS FROM A RECENT SNOW STORM...WILL ALLOW WATER TO RUNOFF IN A MORE EXTEMPORANEOUS FASHION...INCREASING THE CHANCES OF FLOODING. THUNDERSTORMS WILL CLEAR THE AREA BY MIDNIGHT...HOWEVER...A FEW POST FRONTAL RAIN SHOWERS MAY LINGER OVER SOUTH CENTRAL MISSOURI INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREAS OF CENTRAL AND SOUTHWEST MISSOURI MAY RECEIVE A QUICK SHOT OF SNOW OVERNIGHT WEDNESDAY INTO THURSDAY. MOISTURE WILL BE VERY LIMITED WITH THIS SYSTEM...AS LITTLE TO NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...FOR AREAS SOUTH OF THE INTERSTATE 44 CORRIDOR. CRAMER THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM REEDS SPG MO .75 INCH HAIL
12/30/02 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
CRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM LEBANON MO 1 INCH HAIL
12/30/02 LACLEDE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
CRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 2 W SPRINGFIELD MO .88 INCH HAIL
12/30/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
CRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0312 PM SPRINGFIELD MO .75 INCH HAIL
12/30/02 GREENE REPORTED BY MEDIA.
CRAMERThe Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326274.